Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 12, NWS Hastings, NE

May 22, 2008Phillips County, Kansas

NWS Hastings, NE issued this tornado warning at May 22, 2008, 10:42 PM CDT for Phillips County, Kansas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2008, 10:42 PM CDT (03:42 UTC)
Expired
May 22, 2008, 11:15 PM CDT
In force
33 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

County Phillips County, KS

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 11:22 PM CDTHAIL 110 E Phillipsburg, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:52 PM CDTTornado Watch PDSSPC10 hr
May 22, 9:11 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 230343
TORGID
KSC147-230415-
/O.NEW.KGID.TO.W.0012.080523T0342Z-080523T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1042 PM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  THIS INCLUDES THE CITY OF PHILLIPSBURG.

* UNTIL 1115 PM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GLADE...OR
  10 MILES SOUTH OF PHILLIPSBURG...MOVING NORTH AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  PHILLIPSBURG BY 1050 PM CDT
  AGRA BY 1100 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3994 9930 3993 9907 3970 9910 3956 9922
      3956 9936
TIME...MOT...LOC 0342Z 202DEG 34KT 3963 9928

$$
1 follow-up statement
000 
WWUS53 KGID 230359 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1059 PM CDT THU MAY 22 2008

KSC147-230415-
/O.CON.KGID.TO.W.0012.000000T0000Z-080523T0415Z/
PHILLIPS KS-
1059 PM CDT THU MAY 22 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR EASTERN
PHILLIPS COUNTY...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR AGRA...OR 7 MILES
EAST OF PHILLIPSBURG...MOVING NORTH AT 31 MPH.

THE TORNADO WILL BE NEAR...
  AGRA BY 1105 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3994 9930 3993 9907 3970 9910 3956 9922
      3956 9936
TIME...MOT...LOC 0359Z 192DEG 27KT 3974 9919

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 22, 6:11 PM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, May 22, 6:11 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT THU MAY 22 2008

.AVIATION...00Z TAF. NUMBER OF CONCERNS FOR THIS TAF PERIOD. STRONG
EASTERLY WINDS WHICH HAVE BEEN PRESENT ALL DAY WILL CONTINUE
THROUGH THE ENTIRE TAF PERIOD AS THE AREA OF SURFACE LOW PRESSURE
OVER NORTHEAST COLORADO MOVES VERY LITTLE. PRECIPITATION CHANCES
WILL ALSO INCREASE TONIGHT...AS SHOWERS AND A FEW THUNDERSTORMS
MOVE IN FROM THE SOUTHWEST. STRATUS EXPECTED TO ONCE AGAIN DEVELOP
OVERNIGHT...WITH CEILINGS NEAR/BLOW 5OOFT AND REDUCED VISIBILITIES
AT 2 TO 3 MILES AT TIMES. OVERCAST EXPECTED THOUGH THE DAY...WITH
IMPROVING CEILINGS/VIS IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 22 2008/

SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. SEVERE WEATHER POTENTIAL
THE NEXT COUPLE OF DAYS WILL BE THE PRIMARY FORECAST CONCERN.
AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE
ACROSS EASTERN COLORADO...WITH A DRY LINE LOCATED FROM WEST CENTRAL
INTO SOUTHWEST KANSAS.  A WARM FRONT WAS ACROSS CENTRAL KANSAS.
AFTERNOON SATELLITE IMAGERY SHOWED AN EXTENSIVE AREA OF CLOUDS
ACROSS THE NEBRASKA INTO NORTHERN KANSAS...THOUGH THERE WERE SOME
BREAKS IN THE CLOUD COVER ACROSS NORTHERN KANSAS.

THE FIRST ROUND OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER
EASTERN COLORADO...AND EXPECT MORE DEVELOPMENT INTO WESTERN KANSAS
NEAR THE DRY LINE LATER THIS AFTERNOON. STORMS COULD ALSO FIRE IN
THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON/EVENING WHICH
WOULD THEN MOVE NORTH/NORTHEAST INTO THE FORECAST AREA. THE SEVERE
WEATHER THREAT STILL APPEARS GREATEST IN THE SOUTH AND WEST
PORTIONS OF THE FORECAST AREA IN THE AREA OF EXPECTED GREATEST
INSTABILITY. CURRENT LAPS ANALYSIS SHOWS MLCAPE VALUES OF
1000-1500 J/KG ALREADY IN PARTS OF NORTH CENTRAL KANSAS...WITH
LARGER VALUES NEAR 2500-3000 J/KG JUST A COUPLE OF COUNTIES SOUTH
OF THE FORECAST AREA. 09Z SREF EFFECTIVE SHEAR VALUES APPROACH
30-50 KTS BY LATE AFTERNOON SO SUPERCELLS LOOK LIKELY. 0-1KM SRH
VALUES ARE ALSO SUFFICIENT FOR TORNADOES...AND AGREE WITH THE
CURRENT LOCATION OF TORNADO WATCH WHICH COVERS PORTIONS OF THE
CWFA. WILL HAVE TO KEEP AN EYE ON HOW FAR NORTH THE WARM FRONT
GETS...SINCE THAT WILL HAVE A BIT IMPACT ON HOW FAR NORTH AND EAST
THE TORNADO THREAT MAY SPREAD. IF THE WARM FRONT DOES NOT MOVE
MUCH...THE MAIN THREAT WILL BECOME LARGE HAIL NORTH AND EAST OF
THE CURRENT TORNADO WATCH...BUT IF IT DOES MOVE NORTH...THE
TORNADO THREAT WILL SPREAD NORTH WITH IT.

THE CHANCE OF STORMS SHOULD DIMINISH FRIDAY MORNING...HOWEVER
ANOTHER CHANCE OF SEVERE STORMS ARRIVES AGAIN LATE FRIDAY AFTERNOON
INTO FRIDAY NIGHT.  ITS HARD TO PIN DOWN THE VARIOUS SUBTLE SURFACE
FEATURES...HOWEVER THE 12Z NAM/WRF SUGGESTS THAT THE WARM FRONT
SHOULD BE FARTHER NORTH...WHILE THE DRYLINE PUSHES EAST...CLOSER TO
THE FORECAST AREA. WILL KEEP RELATIVELY HIGH POPS GOING FRIDAY
NIGHT...WITH SEVERE WEATHER WORDING IN THE HAZARDOUS WEATHER
OUTLOOK.

FLOODING COULD BECOME AN INCREASING CONCERN WITH TIME AS AREAS
CONTINUE TO SEE PERIODS OF THUNDERSTORMS. CURRENTLY FLASH FLOOD
GUIDANCE VALUES REMAIN RELATIVELY HIGH...SO WILL NOT POST ANY
HYDRO HEADLINES AT THIS POINT...BUT IT MAY BECOME A BIGGER CONCERN
FOR TOMORROW DEPENDING ON HOW MUCH RAIN PLACES RECEIVE TONIGHT.

LONG TERM...SATURDAY THROUGH THURSDAY. TO START ON SATURDAY...THE
UPPER PATTERN CONTINUES TO FEATURE A DOMINANT UPPER TROUGH ACROSS
THE WESTERN CONUS WITH RIDGING FROM THE UPPER GREAT LAKES TO THE
GULF COAST.  A SERIES OF CLOSED LOWS WITHIN THE TROUGH ARE EITHER
EJECTED OUT OR RETROGRADE DURING THE EXTENDED.  IN GENERAL...A
SOUTHWEST FLOW PATTERN IS PRETTY MUCH MAINTAINED THROUGH MUCH OF
NEXT WEEK...WITH SOME POTENTIAL FOR SOME RIDGING INFLUENCE IN THE
LATTER PERIODS.

AS WAS YESTERDAY...THE FOCUS REMAINS ON THUNDERSTORMS THROUGH THE
DURATION OF THE LONG TERM.  SATURDAY REMAINS UNDER FIRE FOR
THUNDERSTORMS AND SEVERE WEATHER AGAIN ACROSS OUR CWA.  SEVERE WEATHER
PARAMETERS REMAIN CONDUCIVE AND TARGET OUR CWA OVERALL.  MOISTURE
REMAINS PREVALENT WITH SREF INDICATING DEWPOINTS IN THE
60S...INSTABILITY AXIS NOSES NORTH FROM KANSAS INTO SOUTH CENTRAL
NEBRASKA WITH CAPES OF AT LEAST 1000 TO 2000 J/KG...AND HIGH
PROBABILITIES OF EFFECTIVE BULK SHEAR OF 50KTS...AND RESPECTABLE
SIG TOR PARAMETER ALSO PINPOINTS OUR CWA. THE SURFACE LOW REMAINS
ORIENTED ACROSS EASTERN COLORADO OR WESTERN KANSAS DEPENDING ON
THE MODEL WHICH PLACES A BOUNDARY INTO WESTERN NEBRASKA AND KANSAS
WITH THE DRY AIR PUSHING FARTHER EAST AND DEPENDING ON WHERE THE
SFC LOW SETS UP...THE WARM FRONT WILL ALSO BE A FOCUS FOR
DEVELOPMENT. GIVEN THE PARAMETERS PROGGED ANOTHER ROUND OF SEVERE
WEATHER SHOULD UNFOLD WITH HAZARDS INCLUDING EVERYTHING FROM LARGE
HAIL...TO WIND...POTENTIAL TORNADOES AND EVEN HEAVY RAINFALL AND
HYDRO ISSUES GIVEN PRECIPITABLE WATER VALUES ON THE ORDER OF AN
INCH AND A HALF TO AN INCH AND THREE QUARTERS.

IF THINGS STAY ON TRACK...THE MOISTURE AND INSTABILITY SHIFT FARTHER
SOUTHEAST ON SUNDAY...BUT EVEN THIS STILL KEEPS OUR SOUTHEAST CWA IN
OR ON THE EDGE OF THE ACTIVITY.  THE UPPER RIDGE AXIS BEGINS TO
EXPAND TO THE NORTH AND WEST WHILE THE WESTERN TROUGH RETROGRADES.

BOUNDARIES IN PLACE NEXT WEEK AND SYSTEMS LIFTING OUT KEEP THE
CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE DURATION OF
THE EXTENDED.  DIDNT DEVIATE MUCH FROM HPC ON DAYS 6 AND 7.

AVIATION...MAIN ISSUES TO DEAL WITH FOR THE 18Z TAF ISSUANCE WILL
INITIALLY BE CLOUDS...FOLLOWED BY THUNDERSTORM CHANCES LATER THIS
EVENING. LOW CLOUDS AND IFR CEILINGS ARE EXPECTED TO PREVAIL
THROUGH MUCH OF THE TAF PERIOD AS MOISTURE CONTINUES TO INCREASE
ACROSS THE AREA ON EAST-SOUTHEAST WINDS. AN ISOLATED SHOWER
REMAINS POSSIBLE EARLY THIS AFTERNOON...HOWEVER ODDS ARE IT WILL
REMAIN DRY...SO WILL NOT MENTION IT IN THE TAF FOR NOW.
THUNDERSTORM CHANCES INCREASE THIS EVENING WITH INITIAL
DEVELOPMENT EXPECTED ACROSS NORTHWEST/CENTRAL KANSAS INTO
SOUTHWEST NEBRASKA. WILL CARRY A TEMPO GROUP OF THUNDERSTORMS BY
MID-EVENING AND THEN CONTINUE WITH THAT UNTIL 07Z. AFTER THAT TIME
WILL TRY TO EMPHASIZE SHOWERS PRIMARILY...HOWEVER THERE IS STILL A
CHANCE THAT STORMS WILL PERSIST IN THE AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 22, 10:16 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1016 PM CDT THU MAY 22 2008

NEZ039>041-046>049-231200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
1016 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
NEBRASKA...MAINLY ALONG AND NORTH OF HIGHWAY 92.

.DAY ONE...TONIGHT.

THUNDERSTORMS TONIGHT WILL BE CAPABLE OF PRODUCING ISOLATED
OCCURRENCES OF SEVERE WEATHER...INCLUDING HAIL TO THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN IN EXCESS OF
ONE INCH IS POSSIBLE. THE INTENSITY OF THE THUNDERSTORMS WILL
TAPER OFF BY 3 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND
SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE
STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES.

THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY
WEEKEND.  THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ060>064-072>077-082>087-231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1016 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ACROSS THE REGION WILL LAST WELL PAST MIDNIGHT AND
BE CAPABLE OF PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS
IN EXCESS OF 60 MPH AND GOLF BALL SIZE HAIL. A BRIEF TORNADO IS
ALSO POSSIBLE. THOUGH THE ENTIRE AREA ALONG AND SOUTH OF
INTERSTATE 80 IS UNDER A TORNADO WATCH UNTIL 5 AM...THE MORE
FAVORED AREA FOR A TORNADO WILL ALONG AND SOUTH OF HIGHWAY
136...AND EAST OF HIGHWAY 283.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND
SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE
STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES.

THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY
WEEKEND.  THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 22, 9:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             WEBSTER STATE PARK      39.40N 99.45W
05/22/2008  E0.75 INCH       ROOKS              KS   TRAINED SPOTTER

&&

KISNER
Local storm report, May 22, 9:55 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
955 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             2 W AXTELL              40.48N 99.17W
05/22/2008  M1.75 INCH       KEARNEY            NE   EMERGENCY MNGR

&&

KISNER
Local storm report, May 22, 10:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     2 S HOLDREGE            40.41N 99.38W
05/22/2008                   PHELPS             NE   LAW ENFORCEMENT

            ROOF DAMAGE AND PIPE BLOWN AROUND

0955 PM     FUNNEL CLOUD     WEBSTER STATE PARK      39.40N 99.45W
05/22/2008                   ROOKS              KS   EMERGENCY MNGR

0959 PM     HAIL             MINDEN                  40.50N 98.95W
05/22/2008  E0.75 INCH       KEARNEY            NE   TRAINED SPOTTER

&&

KISNER
Local storm report, May 22, 10:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1003 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             MINDEN                  40.50N 98.95W
05/22/2008  E1.75 INCH       KEARNEY            NE   LAW ENFORCEMENT

            ACCOMPANIED WITH 50 TO 55 MPH WINDS.

&&

KISNER
Local storm report, May 22, 10:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1018 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             1 S KEARNEY             40.69N 99.08W
05/22/2008  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

            WITH 45 MPH WINDS

1011 PM     TSTM WND GST     3 E ELM CREEK           40.72N 99.32W
05/22/2008  E60.00 MPH       BUFFALO            NE   EMERGENCY MNGR

&&

KISNER
Local storm report, May 22, 10:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     FUNNEL CLOUD     4 NW STOCKTON           39.48N 99.32W
05/22/2008                   ROOKS              KS   LAW ENFORCEMENT

&&

KISNER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:57 PM CDTTornado WarningGIDPhillips48 min
May 22, 8:39 PM CDTTornado WarningGIDPhillips, Smith51 min
May 22, 8:43 PM CDTTornado WarningGIDPhillips47 min
May 22, 8:46 PM CDTSevere Thunderstorm WarningGIDPhillips44 min
May 22, 9:16 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith44 min
May 22, 9:28 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks47 min
May 22, 9:31 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith29 min
May 22, 9:45 PM CDTTornado WarningGIDRooks30 min
May 22, 9:53 PM CDTSevere Thunderstorm WarningGIDSmith52 min
May 22, 9:55 PM CDTAreal Flood AdvisoryGIDPhillips4 hr
May 22, 10:16 PM CDTTornado WarningGIDPhillips, Rooks29 min
May 22, 10:25 PM CDTTornado WarningGIDPhillips, Rooks35 min
May 22, 10:45 PM CDTAreal Flood AdvisoryGIDSmith4 hr
May 22, 11:13 PM CDTTornado WarningGIDPhillips, Smith32 min
May 22, 11:39 PM CDTAreal Flood AdvisoryGIDRooks4 hr
May 22, 11:46 PM CDTSevere Thunderstorm WarningGIDSmith29 min
May 23, 12:07 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith23 min
May 23, 12:08 AM CDTSevere Thunderstorm WarningGIDJewell, Smith37 min
May 23, 12:22 AM CDTFlash Flood WarningGIDSmith6 hr
May 23, 12:28 AM CDTFlash Flood WarningGIDPhillips, Rooks6 hr
May 23, 1:01 AM CDTRiver Flood WarningGIDPhillips7 hr
May 23, 3:58 AM CDTRiver Flood WarningGIDRooks14 hr
May 23, 4:33 AM CDTFlash Flood WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith24 hr
May 23, 5:17 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks25 min
May 23, 5:46 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith44 min
May 23, 6:17 AM CDTFlash Flood WarningGIDPhillips, Rooks, Smith6 hr
May 23, 7:18 AM CDTSevere Thunderstorm WarningGIDRooks27 min
May 23, 8:38 AM CDTFlash Flood WarningGIDMitchell, Osborne4 hr
May 23, 10:14 AM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Smith46 min
May 23, 12:09 PM CDTAreal Flood WarningGIDPhillips, Rooks, Smith57 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.